Alert archive / New York / Heat Advisories in 2013
Heat Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this heat advisory at Jul 17, 2013, 1:29 PM EDT for 9 counties in New York. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2013, 1:29 PM EDT (17:29 UTC)
- Expired
- Jul 17, 2013, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS71 KBUF 171729 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 129 PM EDT WED JUL 17 2013 NYZ001>006-011-013-014-172200- /O.NEW.KBUF.HT.Y.0001.130717T1729Z-130717T2200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE- LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA 129 PM EDT WED JUL 17 2013 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATIONS...PORTIONS OF THE NIAGARA FRONTIER NORTH AND EAST OF THE BUFFALO METRO AREA...THE MIDDLE AND LOWER GENESEE VALLEY...NORTHERN FINGER LAKES REGION...AND PORTIONS OF OSWEGO COUNTY. * TIMING...THROUGH EARLY THIS EVENING. * HEAT INDEX VALUES...AS HIGH AS 100. * IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN...HEAT EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ JJR
1 follow-up statement
089 WWUS71 KBUF 172202 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 602 PM EDT WED JUL 17 2013 NYZ001>006-011-013-014-172315- /O.EXP.KBUF.HT.Y.0001.000000T0000Z-130717T2200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE- LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA 602 PM EDT WED JUL 17 2013 ...HEAT ADVISORY HAS EXPIRED... WHILE HEAT INDEX VALUES WILL REMAIN IN THE MID TO UPPER 90S ACROSS PARTS OF THE REGION THROUGH ABOUT 8 PM...THE DANGEROUSLY HIGH APPARENT TEMPERATURES WILL CONTINUE TO LOWER TO LESS STRESSFUL LEVELS DURING THE COURSE OF THIS EVENING. $$ RSH
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jul 17, 10:49 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 17, 10:49 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1049 AM EDT WED JUL 17 2013 .SYNOPSIS... BROAD HIGH PRESSURE CENTERED ACROSS THE MIDWEST WILL SLOWLY SAG SOUTHWARD THROUGH FRIDAY. THIS FEATURE WILL KEEP HOT AND HUMID WEATHER ACROSS OUR REGION...WITH SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS BECOMING POSSIBLE EACH AFTERNOON. AN APPROACHING COLD FRONT WILL THEN BRING A GREATER RISK OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY...WITH MORE COMFORTABLE CONDITIONS FOLLOWING BEHIND THE FRONT FOR SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... HOT AND HUMID WEATHER WILL CONTINUE TODAY AS A NEAR 600 DM UPPER RIDGE OVER INDIANA CONTINUES TO DOMINATE THE OHIO VALLEY AND LOWER GREAT LAKES REGION. 850 MB TEMPS OF +18C TO +19C WILL AGAIN RESULT IN HIGHS REACHING BACK INTO THE UPPER 80S TO LOWER 90S...THOUGH AREAS NORTHEAST OF THE LAKES SHOULD BE A LITTLE COOLER THANKS TO A SOMEWHAT STRONGER SOUTHWESTERLY LOW LEVEL FLOW...WHICH WILL LIKELY KEEP KBUF FROM HITTING 90 DEGREES FOR A FOURTH DAY IN A ROW. COUPLED WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S...THESE TEMPERATURES WILL LEAD TO APPARENT TEMPERATURES AGAIN REACHING INTO THE MID AND UPPER 90S IN THE WARMEST LOCATIONS OF THE GENESEE VALLEY AND FINGER LAKES...OR JUST A LITTLE UNDER HEAT ADVISORY CRITERIA. FOR THIS REASON...HAVE CONTINUED TO HOLD OFF ON ISSUING ANY HEAT ADVISORIES. WITH DIURNAL HEATING OF OUR HOT AND VERY HUMID AIRMASS...SBCAPES WILL INCREASE TO THE 2500-3000 J/KG RANGE THIS AFTERNOON...OR HIGHER THAN WHAT WAS OBSERVED YESTERDAY. COUPLED WITH A NOTABLY WEAKER CAP AS PER THE 12Z KBUF SOUNDING...THIS JUICY AIRMASS SHOULD BE ENOUGH FOR DEVELOPING LAKE BREEZE BOUNDARIES TO POP A FEW SHOWERS AND STORMS SOUTH OF LAKE ONTARIO...FOR WHICH POPS HAVE BEEN RAISED TO LOW CHANCE. MEANWHILE...A SOMEWHAT GREATER POTENTIAL FOR SHOWERS AND STORMS WILL BE FOUND ACROSS NORTHERN PORTIONS OF THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY AS A WEAK SHORTWAVE DROPS SOUTHEAST FROM SOUTHERN CANADA AND ACTS AS AN ADDITIONAL TRIGGER. HAVE THUS CONTINUED WITH SOME HIGHER CHANCE POPS IN THIS REGION...WHILE ALSO ADDING SOME ENHANCED WORDING FOR GUSTY WINDS/SMALL HAIL GIVEN INCREASINGLY FAVORABLE WIND PROFILES IN THIS AREA. SPC HAS PARTS OF THE SAINT LAWRENCE VALLEY INCLUDED IN A SLIGHT RISK AREA FOR THIS AFTERNOON AND EVENING...AND CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM OR TWO HERE GIVEN MORE FAVORABLE INSTABILITY AND WIND PROFILES. TONIGHT EXPECT YET ANOTHER WARM AND HUMID NIGHT WITH MAINLY CLEAR SKIES AFTER ANY SHOWER/STORM ACTIVITY OR DIURNAL CUMULUS FALLS APART AFTER SUNSET. A LIGHT WEST TO SOUTHWEST FLOW SHOULD KEEP ANY LIGHT FOG MORE LIMITED THAN PREVIOUS NIGHTS. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... THE STRONG MID/UPPER LEVEL RIDGE WILL CONTINUE TO SLOWLY DRIFT SOUTH THURSDAY AND FRIDAY...AS A NUNAVUT UPPER VORTEX DROPS SLOWLY SOUTHEAST OVER HUDSON BAY. THIS WILL RESULT IN A WESTERLY FLOW REGIME SETTING UP INTO THE GREAT LAKES. A BIT MORE ACTIVE WEATHER PATTERN SHAPING UP DURING THE SHORT TERM PERIOD. THURSDAY LOOKING TO FEATURE MORE POP UP ACTIVITY...WITH LAKE INDUCED CONVERGENCE AXES AND DIFFERENTIAL HEATING BOUNDARIES AS TRIGGER MECHANISMS. DAYTIME HEATING...WITH AFTERNOON TEMPERATURES WELL INTO THE 80S AND LOWER 90S...COUPLED WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S...SHOULD MAKE FOR SOME GOOD MIXED LAYER CAPE DEVELOPMENT. DESPITE THE RELATIVELY LACKLUSTER WIND FIELDS...MAGNITUDE OF THIS CAPE COULD RESULT IN AN ISOLATED SEVERE WEATHER EVENT. THURSDAY NIGHT MUCH OF THIS ACTIVITY WILL DIMINISH AND END WITH THE LOSS OF DAYTIME HEATING. OVERNIGHT LOWS WILL BE SULTRY WITH LOWER TO MID 70S ON THE LAKE PLAINS...AND MID TO UPPER 60S IN THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION. FRIDAY A STRONGER TROUGH WILL BEGIN TO DIG INTO THE UPPER GREAT LAKES. THIS WILL BACK THE LOW/MID LEVEL FLOW MORE SOUTHWEST AND EFFECTIVELY PUSH A WEAK FRONTAL ZONE ALOFT BACK NORTH...KEEPING THE LOWER LAKES SOLIDLY IN THE WARM SECTOR. THE BULK OF THE SYNOPTIC SCALE ASCENT AND DEEPER MOISTURE WILL REMAIN NORTH OF THE US/CANADIAN BORDER ON FRIDAY. THIS WILL AGAIN LEAVE A SCENARIO OF ISOLATED TO WIDELY SCATTERED CONVECTION ALONG LAKE BREEZE BOUNDARIES AND ACROSS HIGHER TERRAIN WITH COVERAGE REMAINING RATHER SPARSE. STABLE LAKE SHADOWS MAY KEEP AREAS ENE OF LAKES ERIE AND ONTARIO DRY. ANOTHER HOT AND HUMID DAY WITH WITH AFTERNOON TEMPERATURES WELL INTO THE 80S AND LOWER 90S...COUPLED WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE PATTERN WILL EVOLVE INTO A MORE CLIMATOLOGICAL SETUP THROUGH THE LONG TERM AS THE WESTERLIES SUPPRESS SOUTHWARD INTO A MORE TYPICAL POSITION ALONG THE US/CANADIAN BORDER...WITH THE STRONG RIDGE BEING FORCED SOUTH AND WEST. THIS EVOLUTION WILL TAKE SOME TIME WITH A SURFACE COLD FRONT MOVING SOUTH ACROSS THE REGION SATURDAY...WITH MORE SEASONABLE TEMPERATURES RETURNING THEREAFTER. LOOKING AT THE DETAILS...AFTER SEEING A SLOWING TREND IN MODEL GUIDANCE OVER THE PAST FEW DAYS...MODELS SEEM TO BE LOCKED IN WITH RESPECT TO TIMING FOR A SATURDAY COLD FRONTAL PASSAGE. THE SURFACE COLD FRONT WILL BE ACCOMPANIED BY A WELL DEFINED MID LEVEL SHORTWAVE AND UPPER LEVEL JET...WHICH WILL BE POSITIONED ACROSS QUEBEC AND SOUTHERN ONTARIO PLACING THE LOWER GREAT LAKES AND NEW ENGLAND IN THE FAVORED RIGHT ENTRANCE REGION FOR ENHANCED UPPER LEVEL DIVERGENCE. THE QUALITY OF FORCING AND DYNAMICS COMING TOGETHER JUSTIFY INCREASING POPS INTO THE LIKELY RANGE FOR FRIDAY NIGHT AND SATURDAY. SPC STILL HAS THE AREA IN THE DAY 4 AND 5 OUTLOOK FOR SEVERE WEATHER AND THIS REMAINS A POSSIBILITY GIVEN THE FORCING...DEEP LAYER SHEAR...AND INSTABILITY IN PLACE AHEAD OF THE FRONT. ONE POTENTIAL NEGATIVE MAY BE THE TIMING OF THE FRONTAL PASSAGE WHICH MAY BE THROUGH THE AREA PRIOR TO PEAK HEATING ON SATURDAY. IF THIS REMAINS THE CASE...THE BETTER SEVERE POTENTIAL MAY BE TO OUR NORTH AND WEST ON FRIDAY...THEN TO OUR SOUTH AND EAST ON SATURDAY. FOLLOWING THE COLD FRONT...COOLER AND MUCH DRIER AIR WILL ENTER THE LOWER LAKES REGION FOR SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS OVERHEAD. 850MB TEMPS DROP TO AROUND +8C WHICH WILL SUPPORT HIGHS IN THE MID 70S ON SUNDAY...THEN MID TO UPPER 70S ON MONDAY WITH MUCH LOWER HUMIDITY BOTH DAYS. SUNDAY NIGHT WILL BE THE COOLEST NIGHT...WITH UPPER 50S ON THE LAKE PLAINS AND LOWER 50S IN THE COOLER SPOTS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. THE AIRMASS WILL BEGIN TO MODIFY BY TUESDAY AS HIGH PRESSURE MOVES TO THE NEW ENGLAND COAST AND ALLOWS SOUTHWEST RETURN FLOW TO DEVELOP. AFTER A FEW DAYS OF SLIGHTLY BELOW AVERAGE TEMPERATURES EXPECT A RETURN TO NEAR OR SLIGHTLY ABOVE AVERAGE TEMPS BY TUESDAY. IT SHOULD REMAIN DRY WITH THE NEXT SYSTEM ONLY REACHING THE WESTERN LAKES LATER TUESDAY. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... WITH ANY LEFTOVER MORNING FOG/STRATUS NOW QUICKLY DISSIPATING... GENERAL VFR CONDITIONS ARE EXPECTED THROUGH THE BALANCE OF THE DAY. UNLIKE THE PREVIOUS DAY OR TWO...ISOLATED TO SCATTERED SHOWERS OR STORMS WILL BE POSSIBLE ALONG LAKE BREEZE BOUNDARIES INLAND FROM THE LAKES...WITH SOME ADDITIONAL SCATTERED CONVECTION DEVELOPING ACROSS THE SAINT LAWRENCE VALLEY/EXTREME NORTHERN PORTIONS OF THE NORTH COUNTRY WITH THE APPROACH OF A WEAK MID LEVEL SHORTWAVE. EXPECT THE POSSIBILITY FOR LOCALIZED IFR/MVFR WITHIN ANY CONVECTION...OTHERWISE DRY VFR WEATHER WILL CONTINUE TO PREVAIL. TONIGHT...ANY LINGERING CONVECTION SHOULD DIE OUT WITH THE LOSS OF HEATING THIS EVENING...LEAVING BEHIND MAINLY VFR CONDITIONS FOR THE BALANCE OF THE NIGHT. OUTLOOK... THURSDAY THROUGH FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS. FRIDAY NIGHT AND SATURDAY...A PERIOD OF SHOWERS AND THUNDERSTORMS IS LIKELY...WITH ASSOCIATED IFR/MVFR POSSIBLE. OTHERWISE...MAINLY VFR. SUNDAY...VFR. && .MARINE... HIGH PRESSURE AT ALL LEVELS WILL REMAIN RIDGED ACROSS THE MIDWEST TODAY THROUGH THURSDAY. AS A RESULT...A WEAK TO MODEST WEST TO SOUTHWESTERLY FLOW WILL BE FOUND ACROSS THE REGION...WITH WAVES GENERALLY RUNNING 2 FEET OR LESS. DRY CONDITIONS WILL ALSO GENERALLY PREVAIL...THOUGH THERE WILL BE CHANCES OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ACROSS THE SAINT LAWRENCE VALLEY/FAR EASTERN END OF LAKE ONTARIO TODAY AND THURSDAY. && .CLIMATE... HOT AND HUMID WEATHER WILL CONTINUE THROUGH FRIDAY...BUT TEMPERATURES WILL NOT BE EXTREME OR RECORD BREAKING. RECORD HIGH TEMPERATURES EACH DAY THIS WEEK ARE LIKELY OUT OF REACH FOR BUFFALO AND ROCHESTER. RECORD WARM LOW TEMPERATURES ARE MOSTLY IN THE MID 70S...AND A FEW NIGHTS MIGHT GET CLOSE TO THOSE RECORDS. WATERTOWN HAS A LITTLE BETTER CHANCE AT BREAKING A FEW RECORDS THIS WEEK...BUT THIS IS PRIMARILY DUE TO THE MUCH SHORTER PERIOD OF RECORD THERE...GOING BACK 65 YEARS TO MAY OF 1949. RECORDS AT BUFFALO AND ROCHESTER BOTH GO BACK 143 YEARS TO 1871. HERE ARE THE RECORDS FOR THE REMAINDER OF THE WORK WEEK. BUFFALO.. DATE RECORD HIGH RECORD WARM LOW WED 7/17 94 76 THU 7/18 94 76 FRI 7/19 92 75 ROCHESTER... DATE RECORD HIGH RECORD WARM LOW WED 7/17 97 75 THU 7/18 97 76 FRI 7/19 95 75 WATERTOWN... DATE RECORD HIGH RECORD WARM LOW WED 7/17 91 74 THU 7/18 97 72 FRI 7/19 92 72 && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR/SMITH NEAR TERM...JJR/SMITH SHORT TERM...HITCHCOCK/TMA LONG TERM...HITCHCOCK AVIATION...JJR/SMITH MARINE...SMITH CLIMATE...HITCHCOCK/JJR
Hazardous weather outlook, Jul 17, 9:21 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 921 AM EDT WED JUL 17 2013 NYZ001>008-010>014-019>021-085-181330- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 921 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S TODAY AT LOWER ELEVATIONS AWAY FROM THE LAKESHORES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S THURSDAY AND FRIDAY AT LOWER ELEVATIONS AWAY FROM THE LAKESHORES. A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-181330- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 921 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL...ALONG WITH LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-181330- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 921 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE STRONG WINDS AND HAIL...ALONG WITH LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL...ALONG WITH LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:44 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jul 17, 3:54 PM EDT | Special Weather Statement | BUF | Wayne | 66 min |
| Jul 17, 4:18 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 57 min |
| Jul 17, 6:44 PM EDT | Special Weather Statement | BUF | Jefferson | 61 min |
| Jul 17, 7:14 PM EDT | Special Weather Statement | BUF | Monroe, Orleans | 61 min |
Nearby
Heat Advisories in New York, 2013Every heat advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.